Radiotherapy recovery

  • 3 replies
  • 8 subscribers
  • 3474 views

Hi new to group

I finish my last of 20 rad sessions last week (on left breast) I thought I would feel better yet the area feels very sore, painful, itchy & is very red.  I also feel extremely tired almost all of the time. Is this normal? How long does it take to get over the effects of radiotherapy? 

I saw a practise nurse today just to get some more suitable dressings to keep my clothes away from my skin (she said the area did look very sore and told me it was best to see my breast care nurse) my breast care nurse is 60 miles (2hr journey) away and at present I'm not able to make the journey so any advice would be appreciated 

Also I'm back on Tamoxifen and have noticed a lot more pain in the scar area than I had whilst not taking tamoxifen.

  • Hi Peaceful1 welcome to the forum and so glad that at least the Radiotherapy is past for you. 

    What you describe is common from the Radiotherapy I had that as well with the redness, soreness and itch apparently the radiotherapy keeps working after the actual treatment has ended so it can go on for another few weeks yet.

    The Practice Nurse should be able to treat anyone that is affected by the Radiotherapy as it is like a burn so Im sure they have treated plenty of those before. Just be aware that the area about the breasts can break down easily and again this does happen so not unusual when treatment finishes.

    In terms of the scar area and the Tamoxifen I may be wrong on this but I think it is just co-incidence that the two things has started together but maybe some of the other folks on here may be able to offer more information on that one.

    Being tired and feeling tired Im afraid is also part of the treatment and can last a few weeks but you need to just listen to your body and rest up as you are able.

    I hope that this has been at least of some help to alleviate the anxieties.

    Meantime Im sending some huge big hugs your way for now. xxxxx

    gail

     
    Community Champion Badge

  • Thank you GRANNY59 I guess I'm just getting fed up with myself and tired of being so tired and fairly useless. Also I'm quite naive with all of this as it's all new to me, so sometimes probably worry about the side effects more than I should x

     
  • I understand completely and you are not alone in feeling how you do but I promise you it will pass and you will start to feel more like yourself! It will however take time for that to happen so be gentle with yourself and kind too yourself xxxx

    gail

     
    Community Champion Badge